MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5301
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd maxzero multi-fuse pressure rated extension set with needleless connector was leaking.The following information was received by the initial reporter with the following verbatim: it was reported by customer that these ends always leave a bubble of fluid on the end, and they had blood clot with these connectors.
 
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
It was reported by customer that these ends always leave a bubble of fluid on the end, and they had blood clot with these connectors.Two photos of the product were submitted for quality evaluation.Investigation of the photos show the product still inside the packaging and a product with appears to have blood remaining in the tubing, however, none of the photos provided indicated leakage.The customer complaint of leakage could not be verified.A root cause for the reported failure could not be determined because the photos did not depict the failure reported and no physical sample was provided.A device history record review for model mz5301 lot number 24049080 was performed.The search showed that a total of 32,003 units in 1 lot number was built on 02apr2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
It was reported by customer that these ends always leave a bubble of fluid on the end, and they had blood clot with these connectors.Two photos of the product were submitted for quality evaluation.Investigation of the photos show the product still inside the packaging and a product with appears to have blood remaining in the tubing, however, none of the photos provided indicated leakage.The customer complaint of leakage could not be verified.A root cause for the reported failure could not be determined because the photos did not depict the failure reported and no physical sample was provided.A device history record review for model: mz5301, lot number: 24049080 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 02apr2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description
Material#: mz5301, batch#: 24049080.It was reported by customer that these ends always leave a bubble of fluid on the end, and they had blood clot with these connectors.Rcc received a complaint via email.We have had concerns brought to us regarding these connectors and the connectors that have the same ends but no extension tubing.I will try to include some of the concerns in this email.We are wondering if there is an alternative product we could try? we have a concern with these.Today we had our radiation safety meeting and it was brought to our attention by nuc.Medicine that these ends always leave a bubble of fluid on the end.In nm this is radioactive and can lead to contamination of the area.We can see an increase in dose to our technologist (they wear a radiation badge on their finger to monitor the dose from handling the syringes)-we are thinking some of that is due to the drip of liquid that falls onto their gloves.I also want to include the blood clot we had with these connectors.These connectors have been brought up by my staff as a concern on 3cc.They have stated that the tubing diameter is small and it causes difficulties when trying to administer some push medications.The pressure during power injections seems higher than normal and there is always fluid remaining on the end of the hub.

Brand Name
BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20295974
Report Number9616066-2024-01365
Device Sequence Number7171194
Product Code FPA
UDI-Device Identifier10885403230547
UDI-Public(01)10885403230547(11)240402(17)270402(10)24049080
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ5301
Device Lot Number24049080
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer12/18/2024
01/21/2025
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date01/15/2025
01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown